Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 28, 2000, 2:12 PM PDT for Alpine County, Tuolumne County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2000, 2:12 PM PDT (21:12 UTC)
- Expired
- Jun 28, 2000, 3:00 PM PDT
- In force
- 48 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Alpine County, CA, Tuolumne County, CA
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 282109 SVRSAC CAC003-109-282200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 212 PM PDT WED JUN 28 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ALPINE COUNTY IN CENTRAL CALIFORNIA EXTREME NORTHERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA * UNTIL 300 PM PDT * AT 205 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LAKE ALPINE...SHOWING LITTLE MOVEMENT. * THE SEVERE THUNDERSTORM WILL BE NEAR... REMOTE AREAS OF EXTREME NORTHERN TUOLUMNE COUNTY THROUGH THE NEXT 45 MINUTES. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! DFR N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:40 AM PDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 28, 9:40 AM PDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 940 AM PDT WED JUN 28 2000 A.R.B. SOUNDING THIS MORNING FOR SAC WAS BASICALLY A MIRROR IMAGE OF YESTERDAY BELOW 5K FEET. WITH PRESSURE DIFFERENCES SIMILAR TO YESTERDAY OF 2.4 MBS FROM SFO-SAC AND AROUND 3 MBS FROM SFO-VCB DURING THE MORNING HOURS WE EXPECT LITTLE MAX TEMP CHANGES INLAND...AND FOR THAT MATTER OVER MOST OF THE FCST AREA. WE ARE THINKING RANGE OF TEMPS FROM THE MID 90S W SIDE OF SAC VICINITY TO LOW 100'S ON E SIDE OF TOWN LOOK GOOD AND THINKING AROUND 102 FOR DTS. RBL SOUNDING SHOWS SLIGHT WARMING BELOW 5 THSD BUT LIKELY VERY SIMILAR ABOVE. THUS N END OF VLY MAY WARM A DEGREE OR TWO FASTER THAN YESTERDAY...BUT MAXES SHOULD BE SIMILAR. SEE NO REASON FOR UPDATES OF ONLY A DEGREE OR TWO. WIDELY SCATTERED CONVECTION EXPECTED OVER THE SIERRA THIS AFTN. WATER VAPOR IMAGERY SHOWS LINGERING SLIVER OF MOISTURE FROM TAHOE TO S BAY AREA BEING STRETCHED IN DEFORMATION ZONE. RNO PW OF .64 OF AN INCH STILL ABOUT 130 PERCENT OF NORMAL SO AIR MASS REMAINS UNUSUALLY MOIST. STABILITY INDICES FROM ZERO TO -2 FCST OVER THE SIERRA AGAIN THIS AFTN BY THE ETA. WATER VAPOR IMAGERY SHOWS NRN EDGE OF LARGER AREA OF MONSOON MOISTURE OVER THE DESERT SW SLOWLY LIFTING NWD. THIS AREA IS BETTER MODELED THAN THE AREA OF MOISTURE W OF THE BAJA WHICH IS ALSO MOVING NWD DUE TO THE ANTICYCLONIC FLOW AROUND THE DESERT SW HIGH. WITH THE ADVECTION OF MOISTURE NWD ON THU...WE SHOULD SEE A MORE ACTIVE DAY FOR CONVECTION IN THE SIERRA. AT THIS TIME...THE STRETCHING OF THE VORTICITY MODELED BY THE AVN SUGGESTS THE DEFORMATION AXIS WILL NOT BE SHIFTING MUCH FURTHER NWD ON THU THAN TODAY. THIS WILL BE SOMETHING TO WATCH. LOOKS LIKE THE MODELS BACK OFF ON THE MOISTURE AND INSTABILITY ON FRI AS THE FLOW TURNS MORE SWLY WITH THE DEVELOPING TROF OVER THE ERN PAC. AT THIS TIME...THE AVN SUGGESTS THE STRETCHED VORTICITY LIFTS A LITTLE FURTHER NWD. BELIEVE THERE WILL BE FEWER THUNDERSTORMS OVER THE SIERRA BUT POSSIBLY FURTHER N AND MAINLY DEVELOPING NEAR THE CREST AND THEN MOVING ENEWD. SEASONABLY STRONG TROF WILL BRING MUCH COOLER WX TO THE INTERIOR OF NORCAL THIS WEEKEND4. 5H CAA FCST TO BE THE STRONGEST SUNDAY AND MONDAY GIVING SIERRA BETTER CHANCE OF THUNDER. JHM .STO...NONE. N
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.